USARx offers multiple ways to purchase this medication. Choose the Best option for you!
Applies to clindamycin: oral capsule, oral powder for solution
Other dosage forms:
Oral route (Powder for Solution)
Pseudomembranous colitis has been reported with nearly all antibacterial agents, including clindamycin, and may range in severity from mild to life-threatening. Therefore, it is important to consider this diagnosis in patients who present with diarrhea subsequent to the administration of antibacterial agents. Because clindamycin therapy has been associated with severe colitis which may end fatally, it should be reserved for serious infections where less toxic antimicrobial agents are inappropriate. Diarrhea, colitis, and pseudomembranous colitis have been observed to begin up to several weeks following cessation of therapy with clindamycin.
Oral route (Capsule)
Clostridium difficile associated diarrhea (CDAD) has been reported with nearly all antibacterial agents, including clindamycin, and may range in severity from mild diarrhea to life-threatening colitis and has been observed to begin over 2 months after the administration of antibacterial agents. It is important to consider this diagnosis in patients who present with diarrhea subsequent to the administration of antibacterial agents. If CDAD is confirmed or suspected, antibiotic therapy not directed against Clostridium difficile may need to be discontinued. Because clindamycin therapy has been associated with severe colitis which may end fatally, it should be reserved for serious infections where less toxic antimicrobial agents are inappropriate.
Along with its needed effects, clindamycin may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.
Check with your doctor immediately if any of the following side effects occur while taking clindamycin:
Incidence not known
Applies to clindamycin: compounding powder, injectable solution, intravenous solution, oral capsule, oral powder for reconstitution
The onset of pseudomembranous colitis symptoms may occur during or after antibacterial treatment and is associated with the presence of Clostridium difficile toxin in the stool. Pseudomembranous colitis may also be associated with toxic megacolon, which can be life-threatening.
An unpleasant or metallic taste has occasionally been reported after high doses of IV clindamycin.
Common (1% to 10%): Pseudomembranous colitis, diarrhea, abdominal pain
Uncommon (0.1% to 1%): Dysgeusia, nausea, vomiting
Frequency not reported: Esophageal ulcers, esophagitis (oral preparations)
Common (1% to 10%): Maculopapular rash
Uncommon (0.1% to 1%): Urticaria
Rare (less than 0.1%): Erythema multiforme, pruritus
Frequency not reported: Toxic epidermal necrolysis, Stevens-Johnson syndrome, exfoliative dermatitis, bullous dermatitis, generalized mild to moderate morbilliform-like rash, acute generalized exanthematous pustulosis (AGEP), Sweet's Syndrome
Postmarketing reports: Serious cutaneous adverse reaction
Rash was particularly common in AIDS patients.
A 47-year-old female patient with multiple comorbidities was diagnosed with Sweet's Syndrome. The patient's symptoms developed 2 days after initiating oral clindamycin therapy for a tooth infection. The patient's symptoms persisted despite tooth extraction and continuance of antibiotic treatment with intravenous, then oral, clindamycin. Following discontinuation of clindamycin, the patient's symptoms resolved over several days. Drug-induced Sweet's syndrome was determined based on the temporal relationship of the patient's symptoms, the beginning and end of clindamycin therapy, and the exclusion of other etiologies.
Three days after starting oral clindamycin for the persistence of symptoms following a root canal, a 34-year-old male patient reported "pimples" on his scalp which changed to pustules 24 hours later. The lesions progressed and the patient's antibiotic therapy was discontinued. Two days later, the rash improved considerably. The patient met the diagnostic criteria for drug-induced Sweet's syndrome and clindamycin was the most likely cause due to the timeline of antibiotic therapy and the patient's improvement following its discontinuation.
Frequency not reported: Anaphylactoid reactions, drug reaction with eosinophilia and systemic systems (DRESS)
Cardiorespiratory arrest and hypotension have been reported after too rapid IV administration. Thrombophlebitis has been reported after intravenous infusion.
Common (1% to 10%): Thrombophlebitis (after IV infusion)
Uncommon (0.1% to 1%): Cardiorespiratory arrest, hypotension
Frequency not reported: Vaginitis
Neutropenia (ANC 945 cells/mm3) occurred in a 68-year-old male 6 days after receiving a single 600 mg oral dose of clindamycin. The neutrophil count normalized after 2 weeks.
Uncommon (0.1% to 1%): Eosinophilia
Frequency not reported: Neutropenia, leucopenia, agranulocytosis, thrombocytopenia
Common (1% to 10%): Liver function test abnormalities
Frequency not reported: Jaundice
Pain, induration, and sterile abscess have been reported after intramuscular administration.
Frequency not reported: Injection site irritation, pain, abscess formation
Frequency not reported: Polyarthritis
Frequency not reported: Renal dysfunction, as shown by azotemia, oliguria, and/or proteinuria
June 25, 2020
June 23, 2020
June 22, 2020
June 18, 2020
June 17, 2020
June 4, 2020